Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 5, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Aug 1, 2014, 9:30 PM CDT for Zapata County, Texas. It was in force for 90 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2014, 9:30 PM CDT (02:30 UTC)
- Expired
- Aug 1, 2014, 11:00 PM CDT
- In force
- 90 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 199 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 10:15 PM CDT | FLOOD | 5 Nne San Ygnacio, TX | SHERIFFS DEPUTY REPORTED 3 INCHES OF WATER FLOWING ACROSS US 83 ASIDE LA PERLA FARMS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2547 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
489
WGUS54 KBRO 020230
FFWBRO
TXC505-020400-
/O.NEW.KBRO.FF.W.0005.140802T0230Z-140802T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
930 PM CDT FRI AUG 1 2014
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS...
THIS INCLUDES THE CITY OF SAN YGNACIO.
* UNTIL 1100 PM CDT
* AT 927 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED
TORRENTIAL RAINFALL OF TWO TO THREE INCHES PER HOUR FROM SLOW
MOVING THUNDERSTORMS OVER THE NORTHWESTERN ZAPATA COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR ESPECIALLY ALONG HIGHWAY 83 IN NORTHWESTERN ZAPATA COUNTY.
FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF
NORTHWESTERN ZAPATA COUNTY...INCLUDING THE TOWN OF SAN YGNACIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
MOVE TO HIGHER GROUND.
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2708 9944 2715 9945 2716 9943 2719 9943
2722 9945 2725 9945 2727 9946 2732 9937
2728 9933 2727 9923 2700 9924 2701 9945
2702 9945 2707 9946
$$
602 follow-up statements
325
WGUS74 KBRO 020312
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1012 PM CDT FRI AUG 1 2014
TXC505-020400-
/O.CON.KBRO.FF.W.0005.000000T0000Z-140802T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA TX-
1012 PM CDT FRI AUG 1 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN ZAPATA
COUNTY UNTIL 1100 PM CDT...
LOCATIONS AFFECTED INCLUDE...
AT 1007 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
HEAVY RAINFALL OF 2 TO 3 INCHES PER HOUR FROM SLOW MOVING
THUNDERSTORMS OVER THE WARNED AREA. THESE HEAVY RAIN PRODUCING
THUNDERSTORMS ARE REMAINING NEARLY STATIONARY OVER NORTHWESTERN
ZAPATA COUNTY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR ALONG HIGHWAY 83 BETWEEN SAN YGNACIO AND THE WEBB/ZAPATA
COUNTY LINE. IN ADDITION...LOW LYING RURAL AREAS IN NORTHWESTERN
ZAPATA COUNTY WILL SEE MINOR TO MODERATE FLOODING THROUGH 11 PM
TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL ARROYOS AND STREAMS...
AND SOME COUNTRY ROADS. FARMLAND ALONG STREAM BANKS WILL BE
INUNDATED IN SOME AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
MOVE TO HIGHER GROUND.
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2708 9944 2715 9945 2716 9943 2719 9943
2722 9945 2725 9945 2727 9946 2732 9937
2728 9933 2727 9923 2700 9924 2701 9945
2702 9945 2707 9946
$$
60643
WGUS74 KBRO 020400
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1100 PM CDT FRI AUG 1 2014
TXC505-020415-
/O.EXP.KBRO.FF.W.0005.000000T0000Z-140802T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA TX-
1100 PM CDT FRI AUG 1 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN ZAPATA
COUNTY HAS BEEN ALLOWED TO EXPIRE...
AT 11 PM...THE HEAVY RAIN PRODUCING THUNDERSTORMS HAVE ENDED OVER
NORTHWESTERN ZAPATA COUNTY. EXCESS RUNOFF FROM HEAVY RAIN IS ENDING.
WATER LEVELS HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE
FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO
YOUR LOCAL LAW ENFORCEMENT AGENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2708 9944 2715 9945 2716 9943 2719 9943
2722 9945 2725 9945 2727 9946 2732 9937
2728 9933 2727 9923 2700 9924 2701 9945
2702 9945 2707 9946
$$
60What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 8:13 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 1, 8:13 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 813 PM CDT FRI AUG 1 2014 .DISCUSSION...BASED ON SOLID BAND OF STRONG THUNDERSTORMS EASING SOUTHWEST INTO THE JIM HOGG/ZAPATA RANCHLANDS DID A QUICK UPDATE TO PUSH CATEGORICAL RAIN CHANCES (FOR OBVIOUS REASONS) AND MENTION OF HEAVY RAINFALL. QPF A HARD UPDATE...BUT PER COORDINATION WITH OUR SATELLITE DATA SERVICE WHO IS MONITORING POTENTIAL RAINFALL AND SUGGESTED 2-3" IN SOME AREAS. FOR NOW AVERAGED TO NEAR 1" AND WILL COVER POTENTIAL FLOODING WITH SHORT FUSED ADVISORIES AND POSSIBLE WARNINGS THROUGH 10 PM. AFTER 11 PM...SETTLED THINGS BACK TO 20/30 PERCENT FOR ANY RESIDUAL RAIN...CUTTING OFF IN NORTHERN/WESTERN HIDALGO AND STARR JUST TO BE SAFE. WITH STORM MOTION TO THE WEST SOUTHWEST...ANY SOUTH MOVING BOUNDARIES HEADED INTO MORE STABLE AIR IN THE LOWER/MID VALLEY...AND ARRIVAL OF SUNSET AND LOWER TEMPERATURES...HAVE LEFT THE RGV OUT OF THE FUN THOUGH DID LEAVE THE SLIGHT CHANCES TO NORTHWEST CAMERON/WESTERN WILLACY JUST TO BE SAFE IF ANY DEBRIS LIGHT RAIN CAN MAKE IT. UPDATED FORECAST IS ON THE WEB AND IN TRADITIONAL ZONE FORECAST TEXT PRODUCT. 52/BSG && .PREV DISCUSSION... /ISSUED 656 PM CDT FRI AUG 1 2014/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...A SOMEWHAT COMPLICATED FORECAST FOR THE 24 HOUR PERIOD SO WILL COVER IN SECTIONS. FOR TONIGHT...THE BIG CONCERN IS THE EVOLUTION OF THUNDERSTORM BAND THAT IS EASING THROUGH AND INTO MOISTURE/CAPE/ETC. RICH ENVIRONMENT OVER THE SOUTH TEXAS BRUSH COUNTRY...AND LIKE TO HOLD TOGETHER TO SOME DEGREE OVER THE RANCHLANDS OF DEEP SOUTH TEXAS INCLUDING HEBBRONVILLE AND FALFURRIAS. THEREAFTER...QUICK MESOANALYSIS HAS A TIGHT GRADIENT BETWEEN THE RICHER ENVIRONMENT OF THE RANCHLANDS AND MORE STABLE ENVIRONMENT OF THE RGV. HAVING SEEN A NUMBER OF NORTHERLY MEAN STORM MOTION EVENTS OVERACHIEVE...ESPECIALLY WITH THE REMNANTS OF AN OLD FRONT AND UPPER LEVEL SUPPORT. BOTTOM LINE? I CAN'T RULE OUT THE MENTION OF THUNDER FOR KHRL AND KMFE. EVEN KBRO COULD GET INTO THE ACTION...BUT LATER TIMING AND PROXIMITY TO MOST STABLE ENVIRONMENT SAYS HOLD OFF...FOR NOW. OBVIOUSLY...SHOULD THE ACTION KEEP CRANKING WELL INTO THE RANCHLANDS BEFORE SUNSET...THE LIKELIHOOD FOR ACTIVITY AT KHRL/KMFE GOES UP AND WILL AMEND FOR ALL PARAMETERS AS NECESSARY. AFTER THE STORMS OR WHATEVER'S LEFT FADES OUT...EXPECT RESIDUAL MID/HIGH CLOUDS AND PROBABLY A BETTER SHOT FOR MVFR CEILINGS THAN CURRENTLY INDICATED...WHICH IS A TEMPO GROUP AROUND/JUST BEFORE SUNRISE. FOR SATURDAY...RIO GRANDE VALLEY ATMOSPHERE SHOULD RECOVER DURING THE MORNING HOURS...AND WITH PLENTY OF AVAILABLE MOISTURE EXPECT EVEN A WEAK SEA BREEZE TO ACTIVATE BETWEEN 10 AND 11 AM TOWARD THE COAST...AND CONTINUE DURING THE AFTERNOON. FOR KBRO...UNCERTAINTY IS STILL ENOUGH TO HOLD MENTION TO VCTS...WITH THUNDER HEARD AND CUMULONIMBI AROUND BUT NOT NECESSARILY A DIRECT STRIKE. NOT SO FOR KHRL WHICH TRADITIONALLY TAKES A HIT FROM THE SEA BREEZE ENHANCEMENT IN THESE SITUATION. KMFE SHOULD HAVE A DECENT SHOT BUT A BIT LATER...FOR NOW BETWEEN 1 AND 5 PM. PROB30 GROUPS COVER FOR NOW. OTHERWISE...LOW END VFR SCATTERED...PERHAPS BROKEN IN A FEW SPOTS...AND LIGHT WINDS COVER IT ON SATURDAY. 52/BSG PREV DISCUSSION... /ISSUED 251 PM CDT FRI AUG 1 2014/ SHORT TERM /NOW THROUGH SATURDAY NIGHT/...A WEAK COLD FRONT IS DROPPING SLOWLY SOUTH THROUGH THE HILL COUNTRY THIS AFTERNOON AND WILL PUSH INTO SOUTH CENTRAL TEXAS WHERE IT SHOULD HANG UP FOR THE NIGHT. AS OF 19Z...CU FIELD STARTING TO DEVELOP AND PROGRESS SOUTHWARD WITH THIS BOUNDARY. EXPECT THIS TO REACH THE NORTHERN PORTION OF THE CWA LATER IN THE EVENING AS THE FRONT IS MOVING SLOWER THAN EXPECTED. MOST OF THE ACTIVITY IS EXPECTED TO REMAIN NORTH OF THE POPULATED AREAS OF THE LOWER VALLEY THROUGH THE NIGHT. EARLIER TODAY A SLIGHTLY DRIER AIR MOVED INTO THE AREA FROM THE NORTH SHIFTING WINDS MORE SOUTH AND SOUTHWEST KEEPING A PARALLEL FLOW ALONG THE COAST LIMITING ANY SEA BREEZE THIS AFTERNOON. A FEW CUMULUS ARE DEVELOPING BUT VERY LIMITED MOISTURE WILL LIMIT ANY CONVECTION FOR THE REMAINDER OF THE AFTERNOON ALONG THE COAST. OTHERWISE...HIGH TEMPS WILL BE ABOVE NORMAL WITH AMPLE SUN... CONDITIONS SHOULD SETTLE DOWN A BIT TONIGHT...WITH LITTLE FORWARD PROGRESS OF THE FRONT...AND WITH WINDS OVERALL WEAKENING AND VEERING TO LIGHT EAST. LOW TEMPS WILL BE IN THE MID TO UPPER 70S. SATURDAY...THE FRONT WILL PROGRESS SOUTHWARD INTO THE CWA AND WITH THE DAYTIME INSTABILITY COMBINED WITH HIGH PWATS ACROSS THE AREA WILL HELP STORMS TO DEVELOP OVER THE CWA. LEFT THE INHERITED 30 PERCENT FOR TOMORROW. LIGHTER WINDS WITH A WEAK PRESSURE GRADIENT WILL BE EXPECTED TOMORROW...BUT A SEA BREEZE BOUNDARY MAY DEVELOP AND COULD PLAY INTO THE MIX BY PROVIDING A SECOND BOUNDARY TO INTERACT WITH THE FRONT. RAIN FALL EFFICIENCY COULD BE ENHANCED SATURDAY AFTERNOON IF STRONGER STORMS DEVELOP AND WITH STORM MOVEMENT IN GENERAL EXPECTED TO BE SLOW. HIGH TEMPERATURES SATURDAY WERE RESTRAINED A DEGREE OR TWO LOWER OVER THOSE OF TODAY BASED ON SLIGHTLY MORE GENEROUS CLOUD COVER. LONG TERM /SUNDAY THROUGH THURSDAY/...PATTERN ACROSS THE US CONTINUES TO EVOLVE THROUGH THE UPCOMING WEEK AS THE BLOCKING PATTERN FINALLY RELEASES UPSTREAM. THIS WILL ALLOW THE EAST COAST TROUGH TO WEAKEN AND THE LARGE WESTERN RIDGE TO BREAK DOWN EARLY NEXT WEEK. THE POOL OF MOISTURE REMAINING FROM WHATEVER IS LEFT OF THE FRONTAL ZONE TO THE NORTH WILL LIKELY DRIFT SOUTHWARD EARLY NEXT WEEK AS WINDS ALOFT SHIFT MORE NORTHERLY. THIS WILL KEEP A SLIGHT CHANCE FOR DAYTIME SEABREEZE SHOWERS IN THE FORECAST FOR SUNDAY. SOME DRIER AIR MIXES INTO THE REGION FOR MONDAY AND TUESDAY...LIMITING THE AMOUNT OF SEABREEZE CONVECTION BUT NO COMPLETELY SHUTTING IT DOWN. THE NEXT AGITATOR FOR THE LOCAL WEATHER WILL BE THE MIDLEVEL LOW SPINNING IN THE WESTERN CARIBBEAN. THIS WILL SLOWLY DRIFT WESTWARD INTO THE BAY OF CAMPECHE EARLY NEXT WEEK...BEFORE BEING WRAPPED INTO THE WEAKENING RIDGE TO THE WEST. THIS WILL PULL ITS INSTABILITY AND DEEPER MOISTURE NORTHWARD INTO SOUTH TEXAS ROUGHLY WEDNESDAY/THURSDAY...WITH A BETTER SHOT FOR SEABREEZE SHOWERS. THE TROUGH SLOWLY DRIFTS WWD LATE IN THE WEEK PULLING THE MOISTURE AND INSTABILITY FURTHER INLAND. MARINE... NOW THROUGH SATURDAY NIGHT...LIGHT TO MODERATE SOUTHEAST WINDS WILL PREVAIL THIS AFTERNOON...WITH LOW SEAS...AS A LIGHT PRESSURE GRADIENT REMAINS OVER THE NORTHWEST GULF. WINDS WILL WEAKEN TONIGHT AND SATURDAY...BECOMING EAST...AS A WEAK FRONTAL BOUNDARY SAGS SOUTH INTO THE AREA AND HANGS UP. THE MAIN CONCERN WITH THE BOUNDARY WILL BE THE POTENTIAL FOR MARINE SHOWERS AND THUNDERSTORMS...WHICH WILL MAINLY AFFECT THE NORTHERN ZONES LATE TONIGHT...BUT MAY DEVELOP FARTHER SOUTH ON SATURDAY. SUNDAY INTO TUESDAY...TRANQUIL WINDS AND SEAS WILL BRING GREAT BOATING WEATHER FOR THE LATTER HALF OF THE WEEKEND THROUGH THE MIDDLE OF NEXT WEEK. SEAS WILL GENERALLY STAY 2 FEET OR LESS...WITH SOUTHEAST WINDS REMAINING BELOW 15 KNOTS. THE MAIN MARINE HAZARD WILL BE THE POSSIBILITY OF BRIEF SHOWER ACTIVITY EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 79 91 78 92 / 10 20 20 30 BROWNSVILLE 78 94 78 93 / 10 20 20 30 HARLINGEN 78 95 78 95 / 10 20 20 30 MCALLEN 79 98 78 98 / 20 30 20 30 RIO GRANDE CITY 79 100 78 100 / 30 30 20 30 SOUTH PADRE ISLAND 80 88 80 88 / 10 20 20 30 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 52/51
Hazardous weather outlook, Aug 1, 6:10 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 610 PM CDT FRI AUG 1 2014 TXZ248>257-021030- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 610 PM CDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL DRIFT SOUTH THROUGH THE BRUSH COUNTRY THIS EVENING...AND MAY HOLD TOGETHER TO AFFECT HEBBRONVILLE...FALFURRIAS...AND THE NORTHERN KING RANCH OF KENEDY COUNTY BETWEEN 7 AND 9 PM. STRONGER CELLS...IF THEY SURVIVE...WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...DOWNPOURS THAT COULD CAUSE MINOR FLOODING OF POOR DRAINAGE LOCATIONS...AND WIND GUSTS UP TO 35 MPH. OTHER CELLS WILL PRODUCE OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF DOWNPOURS. OTHER SCATTERED STORMS WILL AFFECT LOCATIONS ALONG HIGHWAY 83 IN ZAPATA COUNTY THROUGH 7 PM...AND COULD EDGE INTO STARR AND SOUTHERN JIM HOGG COUNTY BETWEEN 7 AND 9 PM. THESE STORMS WILL PRODUCE OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF DOWNPOURS. THE RIO GRANDE VALLEY SHOULD REMAIN DRY THROUGH SUNSET...BUT BOUNDARIES FROM STORMS ACROSS THE RANCHLANDS COMBINED WITH WHAT'S LEFT OF THE SEA BREEZE COULD FIRE OFF ISOLATED THUNDERSTORMS MAINLY WEST OF HIGHWAY 77. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY: SCATTERED THUNDERSTORMS WILL REDEVELOP ACROSS THE RANCHLANDS DURING THE MORNING...AND SPREAD OR DEVELOP INTO THE RIO GRANDE VALLEY BY AFTERNOON. STRONGER CELLS WILL BRING FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL THAT COULD PRODUCE MINOR FLOODING IN POOR DRAINAGE LOCATIONS. WINDS COULD BRIEFLY GUST TO 35 MPH AS WELL. SATURDAY NIGHT: A FEW LEFTOVER STORMS ARE POSSIBLE...WITH OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF DOWNPOURS THE PRIMARY THREAT...BUT MOST AREAS SHOULD REMAIN DRY THROUGH THE NIGHT. SUNDAY: ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE LATE MORNING AND EARLY AFTERNOON ALONG THE SEA BREEZE...WHICH WILL MOVE VERY SLOWLY INLAND. COVERAGE WILL BE HIGHEST ALONG THE RIO GRANDE AND LOWEST ACROSS THE RANCHLANDS. WHILE MANY AREAS MAY NOT SEE RAIN...ANY STRONGER AND SLOW MOVING CELLS COULD PRODUCE HEAVY RAINFALL AND POOR DRAINAGE FLOODING ESPECIALLY IF OCCURRING OVER DEVELOPED AREAS. SUNDAY NIGHT: ANY THUNDERSTORMS SHOULD END DURING THE EVENING. MONDAY THROUGH WEDNESDAY: A FEW THUNDERSTORMS MAY DEVELOP ALONG THE SEA BREEZE DURING THE AFTERNOON...AGAIN FAVORING LOCATIONS CLOSER TO THE RIO GRANDE THAN THE RANCHLANDS. SLOW MOVEMENT OF STRONGER CELLS WILL MAKE MINOR FLOODING OF POOR DRAINAGE LOCATIONS THE PRIMARY HAZARD. ACTIVITY SHOULD WIND DOWN EACH EVENING. THURSDAY AND FRIDAY: NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS HEBBRONVILLE...FALFURRIAS...AND OTHER RANCH AREAS OF BROOKS...JIM HOGG...AND KENEDY COUNTY MAY NEED TO SELF ACTIVATE AFTER 7 PM THIS EVENING. GMZ130-132-135-150-155-170-175-021030- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 610 PM CDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS OR OUTFLOWS FROM STORMS ACROSS THE COASTAL BEND MAY REACH THE LAGUNA MADRE AND COASTAL WATERS NORTH OF PORT MANSFIELD BETWEEN 7 AND 9 PM THIS EVENING. IF THE STORMS HOLD TOGETHER...BOATERS CAN EXPECT BRIEF WIND GUSTS TO 30 KNOTS...OCCASIONAL CLOUD TO WATER LIGHTNING...AND DOWNPOURS REDUCING VISIBILITY TO 2 NAUTICAL MILES. STRONGER CELLS MAY PRODUCE GALE FORCE GUSTS...FREQUENT CLOUD TO WATER LIGHTNING...AND REDUCED VISIBILITY TO 1 NAUTICAL MILE OR LESS. A FEW MORE STORMS COULD DEVELOP WELL AFTER MIDNIGHT ACROSS THE WATERS NORTH OF PORT MANSFIELD. THERE IS A POSSIBILITY FOR OUTFLOWS TO REACH THE GULF AND LAGUNA MADRE BAY WATERS NEAR THE RIO GRANDE AFTER 9 PM THIS EVENING. THESE OUTFLOWS COULD PRODUCE A NORTH WIND GUST TO 30 KNOTS OR HIGHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY INTO SATURDAY NIGHT: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO ALL OF THE WATERS NORTH OF PORT MANSFIELD DURING THE MORNING...AND THE ENTIRE AREA BY EARLY AFTERNOON. IN GENERAL...BOATERS CAN EXPECT OCCASIONAL CLOUD TO WATER LIGHTNING...BRIEF WIND GUSTS TO 30 KNOTS...AND DOWNPOURS THAT COULD REDUCE VISIBILITY TO 2 NAUTICAL MILES. STRONGER CELLS COULD PRODUCE GALE FORCE WIND GUSTS AND FREQUENT CLOUD TO WATER LIGHTNING. SUNDAY: ISOLATED MAINLY MORNING THUNDERSTORMS ARE EXPECTED. PRIMARY HAZARDS WILL BE OCCASIONAL CLOUD TO WATER LIGHTNING...WIND GUSTS TO 25 KNOTS...AND A BRIEF DOWNPOUR REDUCING VISIBILITY TO 2 NAUTICAL MILES. SUNDAY NIGHT THROUGH WEDNESDAY: ISOLATED MAINLY LATE NIGHT AND MORNING THUNDERSTORMS CAN BE EXPECTED IN ALL AREAS...WITH A FEW STRAY STORMS DURING THE AFTERNOON IN THE OFFSHORE WATERS MAINLY BEYOND 20 NAUTICAL MILES OUT. THURSDAY AND FRIDAY: NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... 52/BSG
In the hours before
Special weather statement, Aug 1, 6:58 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 658 PM CDT FRI AUG 1 2014 TXZ248-020045- ZAPATA- 658 PM CDT FRI AUG 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... WESTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS. UNTIL 745 PM CDT... AT 658 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...OVER ZAPATA...MOVING SOUTHWEST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING... PENNY TO NICKEL SIZED HAIL. STRONG WINDS OF 40 TO 50 MPH. LOCATIONS IMPACTED INCLUDE... MEDINA. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. && 60
Special weather statement, Aug 1, 8:17 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 817 PM CDT FRI AUG 1 2014 TXZ248-249-020230- ZAPATA-JIM HOGG- 817 PM CDT FRI AUG 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS. ZAPATA COUNTY IN DEEP SOUTH TEXAS. UNTIL 930 PM CDT... AT 815 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF STRONG THUNDERSTORMS...FROM 8 MILES NORTHWEST OF HEBBRONVILLE TO 22 MILES NORTHWEST OF BUSTAMANTE...MOVING SOUTHWEST AT 5 TO 10 MPH. THESE STORMS ARE CAPABLE OF PRODUCING... PEA TO DIME SIZED HAIL. GUSTY WINDS OF 30 TO 40 MPH. FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. LOCATIONS IMPACTED INCLUDE... HEBBRONVILLE. THOMPSONVILLE. ESCOBA. BUSTAMANTE. LAS PALMAS. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. TAKE COVER INDOORS. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. && 60
Special weather statement, Aug 1, 8:52 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 852 PM CDT FRI AUG 1 2014 TXZ248-020230- ZAPATA- 852 PM CDT FRI AUG 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS. UNTIL 930 PM CDT... AT 851 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...OVER THE NORTHWESTERN CORNER OF ZAPATA COUNTY. THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM IS CAPABLE OF PRODUCING... PEA TO DIME SIZED HAIL. GUSTY WINDS OF 30 TO 40 MPH. TORRENTIAL RAINFALL RATES OF TWO TO THREE INCHES PER HOUR. LOCATIONS IMPACTED INCLUDE... RURAL NORTHWESTERN ZAPATA COUNTY. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. && 60
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:45 PM CDT | Areal Flood Advisory | BRO | Zapata | 2 hr |
| Aug 1, 9:46 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 89 min |
| Aug 1, 9:55 PM CDT | Areal Flood Advisory | BRO | Zapata | 80 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.